Pots syndrome help please — Scope | Disability forum
If we become concerned about you or anyone else while using one of our services, we will act in line with our safeguarding policy and procedures. This may involve sharing this information with relevant authorities to ensure we comply with our policies and legal obligations.

Find out how to let us know if you're concerned about another member's safety.
Please read our updated community house rules and community guidelines.

Pots syndrome help please

Options
Rose86
Rose86 Community member Posts: 2 Listener
Hello, I am 36 diagnosed with Pots in 2018. I started ivabradine which helped for the most part with tachycardia however anytime I was a little anxious or stressed it didn’t. I get uncontrollable crazy surges of adrenaline from the tiniest bit of stress it’s awful and makes my heart rate shoot up despite ivabradine. I alternate between High BP and low. Mainly low around 96/58 (todays reading). Anyway, I got covid for the first time in May this year and have since developed chest pains and a new arrhythmia called ventricular bigeminy. It’s awful and makes me feel really poorly. My cardiologist has suggested lowering ivabradine to 2.5mg twice a day and trying propranolol 20mg up to 3 times as needed for the arrhythmia. However, like I say I have low blood pressure frequently. He checked it yday and it was 133/85 (I was anxious) so he said it would be fine but it’s mainly low at home. I feel in a catch 22 situation and don’t know what to do, the ivabradine doesn’t stop the awful arrhythmia or adrenaline surges but if I take propranolol I fear I’ll start fainting? Anyone have any ideas or advice at all please? I’m feeling very poorly and scared. Echo and Ct heart scan came back normal. 

Also, just to complicate matters further I have been poorly with neurological symptoms since the AZ vaccine in 2021, balance issues, loud pulsatile tinnitus, vertigo type issues feeling as if the floor suddenly moves or seat, headaches. Still under investigation for this so having this new heart issue on top of a living nightmare.

any suggestions please? xx 
Tagged:

Comments

  • Rose86
    Rose86 Community member Posts: 2 Listener
    Options
    Forgot to mention bad chest pains and sweats on top :-( 
  • Hannah_Alumni
    Hannah_Alumni Scope alumni Posts: 7,912 Disability Gamechanger
    Options
    Hello @rose86

    Welcome to the community! :)

    Just so you know, we don't allow medical advice on the community but I hope members are able to share their stories to help guide you. I would encourage you to reach out to your GP and ask for a referral to a specialist for more support. 

    I know wait lists are long at the moment. When I had my surgery I asked to be put on the cancellations list. If you can attend an appointment at short notice, it may help you be seen sooner <3 Please keep us updated! 
    Hannah - She / Her

    Online Community Coordinator @ Scope

    Concerned about another member's safety or wellbeing? Flag your concerns with us.
    Want to give us feedback? Complete our feedback form now.
  • chiarieds
    chiarieds Community member Posts: 16,103 Disability Gamechanger
    Options
    Hi @Rose86 - & welcome to the community. I haven't sought a diagnosis of PoTS, but do have orthostatic/postural hypotension; whether it's due to having Ehlers-Danlos Syndrome, or neurological problems, which can in a few of us be associated with this, I'm not sure, but do know how debilitating it can be.
    It's difficult when your BP is taken, & it seems high, but you know you can often suffer from low BP (being in pain increases my BP). I feel you can only be guided by your cardiologist (my son & I have yearly echocardiograms), but would suggest you write down your main concerns before seeing them next, or discuss your cardiologist's findings with your GP, who will hopefully be able to explain things better for you.
    Perhaps juggling your meds around may indeed be helpful, but appreciate your concerns, as my GP started me on a new med, & I felt really ill with it as it lowered my already low blood pressure, but I'm very sensitive to some meds (it wasn't Propanalol). It does sound like your cardiologist is trying to find the right balance of meds that may work.
    I can't imagine adding vertigo to the mix; when will you see someone about the neurological problems you've had since getting the AstraZeneca vaccine?
    It's something I used to teach as a physio student, & now I find it hard to remember the wrong way to breathe!
    See also here about the benefit of breathing this way too if you have PoTS: https://www.potsuk.org/managingpots/breathing-pattern-disorders-in-pots/   Hope some of this helps.

Brightness

Complete our feedback form and tell us how we can make the community better.